Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 53, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 8, 2008, 7:37 PM CDT for Dane County, Iowa County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2008, 7:37 PM CDT (00:37 UTC)
- Expired
- Jun 8, 2008, 8:20 PM CDT
- In force
- 43 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Dane County, WI, Iowa County, WI
The radar
The Milwaukee radar (KMKX), 102 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:43 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2433 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 090037
SVRMKX
WIC025-049-090130-
/O.NEW.KMKX.SV.W.0053.080609T0037Z-080609T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
737 PM CDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
EASTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 830 PM CDT
* AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF DODGEVILLE...OR 6 MILES EAST OF MINERAL POINT...AND
MOVING NORTHEAST AT 43 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT HOREB BY 800 PM CDT...
9 MILES SOUTHEAST OF BLACK EARTH BY 805 PM CDT...
CROSS PLAINS BY 810 PM CDT...
VERONA BY 815 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTH CENTRAL WISCONSIN.
LAT...LON 4328 8959 4285 8945 4286 8983 4282 8984
4282 9017 4301 9019
TIME...MOT...LOC 0037Z 241DEG 37KT 4288 9003
$$
BORGHOFF2 follow-up statements
000
WWUS53 KMKX 090057
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
757 PM CDT SUN JUN 8 2008
WIC025-049-090130-
/O.CON.KMKX.SV.W.0053.000000T0000Z-080609T0130Z/
IOWA WI-DANE WI-
757 PM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WESTERN DANE AND EASTERN IOWA COUNTIES...
AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLUE MOUNDS...OR 6
MILES SOUTHWEST OF MOUNT HOREB...MOVING NORTHEAST AT 43 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT VERNON AND 9 MILES SOUTHEAST OF BLACK EARTH BY 805 PM CDT...
PINE BLUFF AND CROSS PLAINS BY 810 PM CDT...
VERONA BY 815 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTH CENTRAL WISCONSIN.
LAT...LON 4328 8959 4285 8945 4286 8983 4282 8984
4282 9017 4301 9019
TIME...MOT...LOC 0057Z 241DEG 37KT 4298 8978
$$000
WWUS53 KMKX 090120
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
819 PM CDT SUN JUN 8 2008
WIC025-049-090129-
/O.CAN.KMKX.SV.W.0053.000000T0000Z-080609T0130Z/
IOWA WI-DANE WI-
819 PM CDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DANE AND EASTERN IOWA
COUNTIES IS CANCELLED...
THE LINE OF STRONG THUNDERSTORMS WITH GUSTY WINDS HAS MOVED EAST OF
THE AREA. SHOWER AND THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE
THIS EVENING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTH CENTRAL WISCONSIN.
LAT...LON 4328 8959 4285 8945 4286 8983 4282 8984
4282 9017 4301 9019
TIME...MOT...LOC 0119Z 241DEG 37KT 4309 8951
$$
GEHRINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:14 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 8, 3:14 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CDT SUN JUN 8 2008
.DISCUSSION...FORECAST FOCUS ON ANOTHER ROUND OF STORMS WITH HEAVY
RAIN TONIGHT...RAIN CHANCES MONDAY...TREND OF RAIN CHANCES DURING
THE WEEK.
.SHORT TERM...TONIGHT...ANOTHER ROUND OF STORMS WITH HEAVY RAIN
EXPECTED OVER CWA. CONVECTION ALREADY FIRING UP IN IOWA AS
ATMOSPHERIC SETUP LOOKS VERY CLOSE TO 24 HOURS AGO. SEVERE
POTENTIAL STILL EXISTS FOR TONIGHT DESPITE AIRMASS BEING BEATEN UP
DURING THE LAST 24 HOURS AND IS SLOWER TO RECOVER THAT YESTERDAY.
BUT FLASH FLOODING POTENTIAL REMAIN QUITE GOOD TONIGHT. VERY
JUICY AIRMASS WITH PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2
INCHES...EXISTS OVER AREA ALONG WITH VERY GOOD TO EXCELLENT
PRECIPITATION EFFICIENCIES. KEY COMPONENT REMAINS PERSISTENT NOSE
OF LOW LEVEL JET POINTING INTO THE CWA TONIGHT WITH 40 TO 45 KNOT
CORE. STORMS OVER IOWA TO PROPAGATE INTO SOUTHERN WISCONSIN ON THE
NOSE OF THIS JET. CORFIDI VECTORS STILL FAVORABLE TO INDICATE THAT
SOME BACK BUILDING OF STORMS WILL LEAD TO TRAINING ECHOES OVER
SOUTHERN WISCONSIN. HAVE EXTENDED FLASH FLOOD WATCH ACROSS CWA TO
INCLUDE BALANCE OF THE NIGHTTIME HOURS TO COVER EXPECTED DURATION
OF RAIN.
.LONG TERM...MONDAY THROUGH FRIDAY. PROGRESSIVE WEATHER PATTERN
CONTINUES MONDAY AS GFS DEPICTS A STRONG RIGHT REAR JET OVER
WESTERN WISCONSIN PULLS A SURFACE WAVE ALONG WEAK FRONTAL BOUNDARY
PASSING TO THE SOUTH OF THE CWA. THIS WILL SERVE TO GIVE SOUTHEAST
WISCONSIN A DECENT SHOT OF PRECIPITATION BEFORE SOMEWHAT DRIER AIR
AND A WEAK HIGH PRESSURE SYSTEM TAKES TEMPORARY CONTROL OF THE
WEATHER PATTERN. CONFIDENCE REMAINS LOW CONCERNING BRIEF BREAKS
IN PRECIPITATION PATTERN...WITH MID WEEK LOOKING LIKE THE BEST
TIME FOR A DRY TREND. BUT CONFIDENCE REMAINS LOW AT THE MOMENT TO
FORECAST A DRY PERIOD OF ANY LENGTH. KEPT TEMPERATURES ON WARM
SIDE OF GUIDANCE GFS/ECMWF SHOWS SIGNIFICANT WARM UP AFTER MID
WEEK.
&&
.AVIATION...LOW PRESSURE WILL MOVE FROM IOWA THROUGH NRN WI TNT AND
WILL DRAG A COLD FRONT EAST ACROSS SRN WI. ABUNDANT MOISTURE AND
INSTABILITY WILL ONCE AGAIN LEAD TO SEVERE THUNDERSTORMS AND HEAVY
RAIN TNT. VFR CONDITIONS THIS AFTERNOON WILL TRANSITION TO AREAS OF
MVFR CIGS AND VSBYS TNT. ON MONDAY THE COLD FRONT WILL STALL OVER NRN
IL AND AN AREA OF LOW PRESSURE WILL MOVE ALONG IT. THIS WILL GENERATE
MORE TSTORMS AND HEAVY RAIN MAINLY OVER SE WI. VFR CONDITIONS TO
BEGIN THE DAY WITH AREAS OF MVFR CIGS AND VSBYS DEVELOPING IN SE
WI.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR WIZ046-047-051-052-
056>060-062>072.
LM...NONE.
&&
SHORT/LONG TERM...17
AVIATION/MARINE...20Hazardous weather outlook, Jun 8, 3:15 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT SUN JUN 8 2008 WIZ046-047-051-052-056>060-062>072-091315- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 315 PM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREAT. TORNADOES ARE POSSIBLE. MANY RIVERS AND STREAMS ACROSS THE AREA ARE ABOVE FLOOD STAGE...OR FORECAST TO EXCEED FLOOD STAGE OVER THE NEXT COUPLE OF DAYS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT OVER ALL OF SOUTHERN WISCONSIN. THUNDERSTORMS WITH HEAVY RAIN WILL LEAD TO MORE FLASH FLOODING OF RIVERS...STREAMS AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY. MANY RIVERS AND STREAMS WILL REMAIN AT OR ABOVE FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO TONIGHT. LMZ643>646-091315- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 315 PM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WIND AND WATERSPOUTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY GEHRING WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 8, 5:35 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
535 PM CDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLOOD REEDSBURG 43.53N 90.00W
06/08/2008 SAUK WI TRAINED SPOTTER
WATER UP TO THE CURB AT STATE HIGHWAY 33 AND COUNTY ROAD
H.
&&
GDSpecial weather statement, Jun 8, 5:48 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 548 PM CDT SUN JUN 8 2008 WIZ046-047-051-052-056>060-062>072-090100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 548 PM CDT SUN JUN 8 2008 ...TORNADO WATCH 491 IN EFFECT UNTIL 11 PM CDT SUNDAY FOR IOWA LAFAYETTE AND GREEN COUNTIES... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN REACHING FROM FOND DU LAC TO LODI TO SPRING GREEN. THE INDIVIDUAL STORMS ARE MOVING NORTHEAST AROUND 50 MPH AND THE LINE OF STORMS IS MOVING EAST AROUND 15 MPH. THE STORMS WERE MOVING INTO NORTH AND WEST IOWA COUNTY AND WILL AFFECT LAFAYETTE AND GREEN COUNTIES AFTER 600 PM CDT. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND HEAVY RAIN. ANY STRONG THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THIS IS A DANGEROUS WEATHER SITUATION. BE READY TO TAKE QUICK ACTION WHEN A WARNING IS ISSUED. TZ
Special weather statement, Jun 8, 6:24 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 624 PM CDT SUN JUN 8 2008 WIZ046-047-051-052-056>060-062>072-090300- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 624 PM CDT SUN JUN 8 2008 ...TORNADO WATCH 491 IN EFFECT UNTIL 11 PM CDT SUNDAY FOR IOWA LAFAYETTE AND GREEN COUNTIES... AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN REACHING FROM ELKHART LAKE TO MAYVILLE TO DANVILLE TO RIDGEWAY. THE INDIVIDUAL STORMS ARE MOVING NORTHEAST AROUND 50 MPH AND THE LINE OF STORMS IS MOVING EAST AROUND 15 MPH. A CLUSTER OF STORMS OVER WESTERN GRANT COUNTY WILL BE MOVING INTO IOWA AND LAFAYETTE COUNTIES AROUND 635 PM CDT. SCATTERED LIGHT SHOWERS WERE NOTED OVER GREEN COUNTY. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND HEAVY RAIN. ANY STRONG THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THIS IS A DANGEROUS WEATHER SITUATION. BE READY TO TAKE QUICK ACTION WHEN A WARNING IS ISSUED. TZ
Special weather statement, Jun 8, 6:48 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 648 PM CDT SUN JUN 8 2008 WIZ046-047-051-052-056>060-062>072-090200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 648 PM CDT SUN JUN 8 2008 ...TORNADO WATCH 491 IN EFFECT UNTIL 11 PM CDT SUNDAY FOR IOWA LAFAYETTE AND GREEN COUNTIES... AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN REACHING FROM SHEBOYGAN TO MADISON TO PLATTEVILLE. THE INDIVIDUAL STORMS ARE MOVING NORTHEAST AROUND 50 MPH AND THE LINE OF STORMS IS MOVING EAST AROUND 15 MPH. A CLUSTER OF STORMS OVER GRANT COUNTY WILL BE MOVING THROUGH IOWA AND LAFAYETTE COUNTIES BY 715 PM CDT. SCATTERED LIGHT SHOWERS WERE NOTED OVER GREEN COUNTY. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND HEAVY RAIN. ANY STRONG THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THIS IS A DANGEROUS WEATHER SITUATION. BE READY TO TAKE QUICK ACTION WHEN A WARNING IS ISSUED. TZ
Special weather statement, Jun 8, 6:58 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 658 PM CDT SUN JUN 8 2008 WIZ046-047-051-052-056>060-062>072-090200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 658 PM CDT SUN JUN 8 2008 ...TORNADO WATCH 491 IN EFFECT UNTIL 11 PM CDT SUNDAY FOR IOWA LAFAYETTE...GREEN...DANE AND GREEN COUNTIES... AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN REACHING FROM SHEBOYGAN TO WEST BEND TO WATERTOWN TO STOUGHTON TO MINERAL POINT. THE INDIVIDUAL STORMS ARE MOVING NORTHEAST AROUND 50 MPH AND THE LINE OF STORMS WAS MOVING EAST AROUND 15 MPH. A CLUSTER OF STORMS OVER GRANT AND WESTERN IOWA COUNTIES WILL BE MOVING THROUGH IOWA AND LAFAYETTE COUNTIES BY 730 PM. THE STORMS WILL AFFECT GREEN COUNTY AFTER 730 PM CDT. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND HEAVY RAIN. ANY STRONG THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THIS IS A DANGEROUS WEATHER SITUATION. BE READY TO TAKE QUICK ACTION WHEN A WARNING IS ISSUED. TZ
Special weather statement, Jun 8, 7:22 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 722 PM CDT SUN JUN 8 2008 WIZ046-047-051-052-056>060-062>072-090230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 722 PM CDT SUN JUN 8 2008 ...TORNADO WATCH 491 IN EFFECT UNTIL 11 PM CDT SUNDAY FOR IOWA LAFAYETTE...GREEN...DANE AND GREEN COUNTIES... AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN REACHING FROM PORT WASHINGTON TO OCONOMOWOC TO STOUGHTON. THE INDIVIDUAL STORMS ARE MOVING NORTHEAST AROUND 50 MPH AND THE LINE OF STORMS WAS MOVING EAST AROUND 15 MPH. A SECOND LINE OF STORMS REACHED FROM MARXVILLE TO RIDGEWAY TO MINERAL POINT TO SHULLSBURG. THE INDIVIDUAL STORMS ARE MOVING NORTHEAST AROUND 40 MPH AND THE LINE OF STORMS WAS MOVING EAST AROUND 25 MPH. A CLUSTER OF STORMS OVER IOWA AND LAFAYETTE COUNTIES WILL BE MOVING THROUGH DANE AND GREEN COUNTIES THROUGH 800 PM. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND HEAVY RAIN. ANY STRONG THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THIS IS A DANGEROUS WEATHER SITUATION. BE READY TO TAKE QUICK ACTION WHEN A WARNING IS ISSUED. TZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:19 PM CDT | Flash Flood Warning | MKX | Green, Lafayette, Rock | 4 hr |
| Jun 8, 7:28 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 47 min |
| Jun 8, 7:32 PM CDT | Special Marine Warning | MKX | 118 min | |
| Jun 8, 7:56 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 64 min |
| Jun 8, 8:16 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Waukesha | 59 min |
| Jun 8, 8:38 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 76 min |
| Jun 8, 8:42 PM CDT | Flash Flood Warning | MKX | Kenosha, Racine, Walworth | 2 hr |
| Jun 8, 8:55 PM CDT | Tornado Warning | MKX | Kenosha, Walworth | 35 min |
| Jun 8, 8:59 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 20 min |
| Jun 8, 9:33 PM CDT | Special Marine Warning | MKX | 57 min | |
| Jun 8, 9:57 PM CDT | River Flood Warning | MKX | Jefferson | 24 hr |
| Jun 8, 9:57 PM CDT | River Flood Warning | MKX | Dodge | 20 days |
| Jun 8, 9:57 PM CDT | River Flood Warning | MKX | Jefferson | 38 days |
| Jun 8, 9:57 PM CDT | River Flood Warning | MKX | Lafayette | 3 days |
| Jun 8, 9:57 PM CDT | River Flood Warning | MKX | Ozaukee | 8 days |
| Jun 8, 10:16 PM CDT | River Flood Warning | MKX | Milwaukee | 7 hr |
| Jun 8, 10:16 PM CDT | River Flood Warning | MKX | Sheboygan | 46 hr |
| Jun 9, 1:19 AM CDT | River Flood Warning | MKX | Jefferson | 43 days |
| Jun 9, 1:19 AM CDT | River Flood Warning | MKX | Rock | 47 days |
| Jun 9, 3:05 AM CDT | River Flood Warning | MKX | Rock | 26 hr |
| Jun 9, 3:08 AM CDT | River Flood Warning | MKX | Ozaukee | 54 hr |
| Jun 9, 4:51 AM CDT | River Flood Warning | MKX | Lafayette | 40 hr |
| Jun 9, 5:02 AM CDT | River Flood Watch | MKX | Green Lake, Waushara, Winnebago | 35 hr |
| Jun 9, 7:38 AM CDT | River Flood Warning | MKX | Columbia | 48 hr |
| Jun 9, 10:37 AM CDT | Flash Flood Warning | MKX | Columbia, Sauk | 6 hr |
| Jun 9, 10:49 AM CDT | River Flood Warning | MKX | Dodge | 21 days |
| Jun 9, 12:20 PM CDT | Areal Flood Warning | MKX | Columbia, Dane, Green Lake, Iowa, Marquette, Rock and 1 more | 36 hr |
| Jun 9, 12:29 PM CDT | Areal Flood Warning | MKX | Dodge, Jefferson, Milwaukee, Ozaukee, Racine, Washington and 1 more | 36 hr |
| Jun 9, 12:40 PM CDT | River Flood Warning | MKX | Columbia | 20 hr |
| Jun 9, 12:40 PM CDT | River Flood Warning | MKX | Columbia | 33 hr |
| Jun 9, 3:51 PM CDT | River Flood Warning | MKX | Ozaukee | 39 hr |
| Jun 9, 4:31 PM CDT | River Flood Watch | MKX | Sauk | 6 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.